Alert archive / Oklahoma / Freeze Warnings in 2014
Freeze Warning 3, NWS Tulsa, OK
NWS Tulsa, OK issued this freeze warning at Nov 10, 2014, 8:23 PM CST for Choctaw County, Oklahoma. It took effect at Nov 12, 2014, 12:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 10, 2014, 8:23 PM CST (02:23 UTC)
- In effect from
- Nov 12, 2014, 12:00 AM CST
- Expired
- Nov 12, 2014, 9:17 AM CST
- In force
- 9 hr
- Issued by
- NWS Tulsa, OK
County Choctaw County, OK
The radar
The Western Arkansas radar (KSRX), 178 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.4 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2010 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 377 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
166 WWUS74 KTSA 110223 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 823 PM CST MON NOV 10 2014 OKZ053-111030- /O.NEW.KTSA.FZ.W.0003.141112T0600Z-141112T1600Z/ CHOCTAW- 823 PM CST MON NOV 10 2014 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TUESDAY NIGHT TO 10 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TUESDAY NIGHT TO 10 AM CST WEDNESDAY... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...CHOCTAW. HAZARDOUS WEATHER... * TEMPERATURES ARE EXPECTED TO FALL INTO THE MID TO UPPER 20S ACROSS MUCH OF CHOCTAW COUNTY BY TUESDAY MORNING. IMPACTS... * THESE CONDITIONS WILL KILL PLANTS AND OTHER TENDER VEGETATION THAT ARE LEFT OUTDOORS OR UNPROTECTED. DEFINITION... * A FREEZE WARNING MEANS FREEZING TEMPERATURES WILL OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... * OUTDOOR WATER PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO RUN IN A SLOW STEADY STREAM. PRECAUTIONS SHOULD ALSO BE TAKEN TO PROTECT SMALL PLANTS AND TENDER VEGETATION. * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: WEATHER.GOV/TULSA. && $$
3 follow-up statements
423 WWUS74 KTSA 110947 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 347 AM CST TUE NOV 11 2014 OKZ053-112300- /O.CON.KTSA.FZ.W.0003.141112T0600Z-141112T1600Z/ CHOCTAW- 347 AM CST TUE NOV 11 2014 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST WEDNESDAY... A FREEZE WARNING IS IN EFFECT... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...CHOCTAW. HAZARDOUS WEATHER... * TEMPERATURES WILL FALL INTO THE MID TO UPPER 20S ACROSS MUCH OF CHOCTAW COUNTY TONIGHT. IMPACTS... * THESE CONDITIONS WILL KILL PLANTS AND OTHER TENDER VEGETATION THAT ARE LEFT OUTDOORS OR UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... * OUTDOOR WATER PIPES SHOULD BE WRAPPED OR DRAINED. PRECAUTIONS SHOULD ALSO BE TAKEN TO PROTECT SMALL PLANTS AND TENDER VEGETATION. * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: WEATHER.GOV/TULSA. && $$
070 WWUS74 KTSA 112124 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 324 PM CST TUE NOV 11 2014 OKZ053-121600- /O.CON.KTSA.FZ.W.0003.141112T0600Z-141112T1600Z/ CHOCTAW- 324 PM CST TUE NOV 11 2014 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST WEDNESDAY... A FREEZE WARNING IS IN EFFECT... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...CHOCTAW. HAZARDOUS WEATHER... * TEMPERATURES ARE EXPECTED TO BOTTOM OUT IN THE MID 20S ACROSS CHOCTAW COUNTY. IMPACTS... * THESE CONDITIONS WILL KILL PLANTS AND OTHER TENDER VEGETATION THAT ARE LEFT OUTDOORS OR UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... * OUTDOOR WATER PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO RUN IN A SLOW STEADY STREAM. PRECAUTIONS SHOULD ALSO BE TAKEN TO PROTECT SMALL PLANTS AND TENDER VEGETATION. * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: WEATHER.GOV/TULSA. && $$
166 WWUS74 KTSA 121517 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 917 AM CST WED NOV 12 2014 OKZ053-121630- /O.CAN.KTSA.FZ.W.0003.000000T0000Z-141112T1600Z/ CHOCTAW- 917 AM CST WED NOV 12 2014 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TULSA HAS CANCELLED THE FREEZE WARNING... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...CHOCTAW. * TEMPERATURES HAVE RISEN ABOVE FREEZING THIS MORNING. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this freeze warning went out at Nov 10, 8:21 PM CST, 2 minutes earlier.
Area forecast discussion, Nov 10, 8:21 PM CST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
821 PM CST MON NOV 10 2014
...UPDATE...
.DISCUSSION...
COLD FRONT STRETCHED FROM NWRN CRAIG COUNTY INTO
NWRN CREEK COUNTY AT 8:15 PM...AND SHOULD SWEEP
THROUGH THE TULSA METRO AROUND 9 PM AND INTO SE
OK/NW AR AFTER MIDNIGHT.
HAVE ALREADY SENT OUT AN UPDATE TO BUMP UP
POST-FRONTAL WINDS A BIT AND ALSO SHOW A QUICKER
TEMP DROP.
HAVE ALSO DECIDED ON A FREEZE WARNING FOR CHOCTAW
COUNTY FOR TUESDAY NIGHT. TEMPERATURES ACROSS THE
COUNTY ONLY FELL A DEGREE OR TWO BELOW FREEZING
EARLIER THIS MONTH...AND SHOULD SEE A HARD FREEZE
(27F OR COLDER) FOR TUESDAY MORNING.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 33 43 22 35 / 10 10 0 0
FSM 45 50 27 44 / 20 10 0 0
MLC 37 45 24 41 / 10 10 0 0
BVO 31 42 19 34 / 10 10 0 0
FYV 36 41 22 38 / 20 10 0 0
BYV 34 41 22 35 / 20 10 0 0
MKO 36 44 21 37 / 10 10 0 0
MIO 32 42 20 35 / 20 10 0 0
F10 35 43 22 37 / 10 10 0 0
HHW 41 49 27 45 / 20 10 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FREEZE WARNING FROM MIDNIGHT WEDNESDAY TO 10 AM WEDNESDAY FOR
OKZ053.
AR...NONE.
&&
SHORT TERM...18Hazardous weather outlook, Nov 10, 5:10 PM CST, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 510 PM CST MON NOV 10 2014 ARZ001-002-010-011-019-020-029-OKZ049-053>076-111100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 510 PM CST MON NOV 10 2014 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS EVENING AND TONIGHT. SIGNIFICANT WINDS. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. FIRE WEATHER DANGER. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... THE HIGH FIRE DANGER WILL PERSIST INTO THE EARLY EVENING BEFORE SOUTH WINDS BEGIN TO DIMINISH AHEAD OF A STRONG COLD FRONT. THIS COLD FRONT WILL SWEEP ACROSS THE AREA TONIGHT...BRINGING SHARPLY COLDER TEMPERATURES AND GUSTY NORTH TO NORTHWEST WINDS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...VERY HIGH FIRE WEATHER POTENTIAL. WEDNESDAY THROUGH FRIDAY...NO HAZARDS. SATURDAY THROUGH SUNDAY...WINTER WEATHER POTENTIAL. EXTENDED DISCUSSION... COLD TEMPERATURES WILL PREVAIL FROM TUESDAY THROUGH NEXT WEEKEND...WITH HIGH TEMPERATURES 15 TO 25 DEGREES BELOW NORMAL. THERE REMAINS THE CHANCE FOR LIGHT SNOW NEXT WEEKEND...AND THIS POTENTIAL WILL CONTINUE TO BE REFINED IN LATER FORECASTS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
Nearby
Freeze Warnings in Oklahoma, 2014Every freeze warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.